| Model Number |
TRULIANT TIB IMP PSC INSERT SZ 4, 9MM |
| Medical Device Problem Codes |
Unstable (1667); Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Pain (1994); Discomfort (2330); Osteolysis (2377); Joint Laxity (4526); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
12/07/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
Event or Problem Description
As reported by the legal brief, in approximately (b)(6) 2018, patient underwent a right total knee replacement and was implanted with a truliant psc polyethylene tibial insert.On (b)(6) 2022, patient underwent a revision surgery on his right knee for issues including but not limited to polyethylene wear, bone loss, osteolysis, instability, and/or component loosening.No other patient/medical information provided.
Additional Manufacturer Narrative
H3: based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the subsequent revision cannot be conclusively determined, insufficient information.These devices are used for treatment not diagnosis.
Additional Manufacturer Narrative
H6: investigation results - the revision reported may have been the result of both patient-related conditions and an insufficient bond between the implants and the bones, which led to aseptic (non-infected) loosening and osteolysis.However, this cannot be confirmed as the explanted devices were not returned for evaluation, and radiographs and photographs were not provided.
Event or Problem Description
As reported via legal documentation on 5 oct 2018, a patient underwent a right total knee replacement and was implanted with a truliant psc polyethylene tibial insert.On (b)(6) 2022, approximately 4 years, 2 months after initial implant, the patient underwent a revision surgery on his right knee.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.Revision op report on (b)(6) 2022.Diagnosis: loosening and osteolysis right knee there was a relatively large osteolytic lesion of the lateral tibial plateau as well as on the medial side of the tibia.The patella was resected and removed and the osteolysis was curetted out of the patella and then ultimately an onlay 35 patella was added.The patient was brought to the recovery room in stable condition.
Additional Manufacturer Narrative
1038671-2023-00206 the product associated with the reported event is within the scope of recall z-0023-2022; however, there is insufficient information to evaluate whether the subject issue of the recall was a cause or contributor to the reported event.Multiple mdr reports were filed for this event, please see associated reports: 1038671-2023-00206.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, instability, tibial loosening, and femoral loosening.Or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.